Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 56, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jul 20, 2009, 7:29 PM CDT for Barton County, Kansas. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2009, 7:29 PM CDT (00:29 UTC)
- Expired
- Jul 20, 2009, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Barton County, KS
The radar
The Dodge City radar (KDDC), 124 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:49 PM CDT | HAIL 0.88 | 4 W Hoisington, KS | |
| Jul 20, 7:51 PM CDT | HAIL 1.75 | 5 N Great Bend, KS | |
| Jul 20, 7:54 PM CDT | HAIL 1.75 | 4 Nnw Great Bend, KS | DELAYED REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 5:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3408 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 210029
TORICT
KSC009-210100-
/O.NEW.KICT.TO.W.0056.090721T0029Z-090721T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
729 PM CDT MON JUL 20 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS.
* UNTIL 800 PM CDT.
* AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR OLMITZ...OR 13 MILES NORTHWEST OF
GREAT BEND...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
GREAT BEND...GREAT BEND AIRPORT...HOISINGTON...OLMITZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.
LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH
THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3856 9903 3865 9886 3843 9853 3826 9887
3849 9903
TIME...MOT...LOC 0029Z 330DEG 23KT 3852 9890
$$
BILLINGS1 follow-up statement
000 WWUS53 KICT 210056 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 756 PM CDT MON JUL 20 2009 KSC009-210100- /O.CON.KICT.TO.W.0056.000000T0000Z-090721T0100Z/ BARTON KS- 756 PM CDT MON JUL 20 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR BARTON COUNTY UNTIL 800 PM CDT... AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR GREAT BEND...MOVING SOUTHEAST AT 20 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF BARTON COUNTY...INCLUDING GREAT BEND AND GREAT BEND AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. && LAT...LON 3860 9879 3843 9853 3827 9887 3849 9903 TIME...MOT...LOC 0056Z 325DEG 17KT 3842 9885 $$ BILLINGS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jul 20, 6:42 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 20, 6:42 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 642 PM CDT MON JUL 20 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS EVENING...AS AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE NORTHWEST INTERACTS WITH A FEW FRONTAL BOUNDARIES ACROSS THE AREA. STRONG/SEVERE THUNDERSTORMS WILL BE POSSIBLE. LATER THIS EVENING/OVERNIGHT...STORMS OVER NORTHWEST KS AND/OR NE MAY CONSOLIDATE INTO A THUNDERSTORM COMPLEX OR TWO AND SURGE SOUTHEAST ACROSS THE AREA...INCREASING THE DAMAGING WIND THREAT. WILL CONTINUE TO MONITOR RADAR TRENDS AND ADD TEMPO GROUPS FOR THUNDERSTORMS AS NEEDED. STOUT NORTHERLY WINDS WILL PREVAIL LATE TONIGHT-TOMORROW...ALONG WITH THE POTENTIAL FOR MVFR CIGS SPREADING SOUTHEAST ACROSS THE AREA. KLEINSASSER && .PREV DISCUSSION... /ISSUED 252 PM CDT MON JUL 20 2009/ DISCUSSION... MAIN FORECAST CHALLENGES WILL FOCUS ON AN ACTIVE NORTHWEST FLOW REGIME AND TIMING OF PRECIPITATION CHANCES FOR CENTRAL AND SOUTHEAST KANSAS THROUGH THE WORK WEEK. TONIGHT CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS A COUPLE SHORT WAVES MOVING SOUTHEAST VIA UPPER NORTHWEST FLOW WITH ONE WAVE NOW OVER NEBRASKA...AND A SECOND MORE ROBUST WAVE APPROACHING THE WESTERN DAKOTAS. THE FIRST WAVE WAS SPARKING OFF SOME ACTIVITY THIS AFTERNOON OVER EASTERN SECTIONS OF KANSAS/NEBRASKA...AND COULD HELP INITIATE MORE STORMS THIS EVENING FURTHER TO THE WEST. MEANWHILE...THE SECOND MORE ROBUST WAVE WILL CONTINUE TO RACE SOUTHEAST AND SHOULD GENERATE MORE ACTIVITY TO THE NORTH WHICH WILL THEN SPREAD SOUTHWARD INTO KANSAS TONIGHT. THE STRENGTH OF THE MID-UPPER LEVEL WINDS IN COMBINATION WITH STRONG LOW LEVEL STORM RELATIVE INFLOW WINDS COULD RESULT IN A SEVERE FORWARD PROPAGATING MCS LATE TONIGHT...WITH THE EASTERN HALF OF KANSAS GREATEST AT RISK FOR DAMAGING WINDS. SOME AREAS COULD ALSO SEE SOME HEAVY RAINFALL TONIGHT BUT DUE TO EXPECTED FORWARD SPEED OF THE MCS THIS WOULD MAKE HEAVY RAINFALL MORE ISOLATED. TUE-THUR PRECIPITATION ACTIVITY WILL GRADUALLY SHIFT EAST AND SOUTH OF AREA TUESDAY MORNING WITH A COOLER SUMMER DAY IN STORE FOR KANSAS. WEDNESDAY LOOKS TO START OFF WITH PLEASANT WEATHER CONDITIONS DURING THE DAYTIME HOURS BEFORE THE NEXT WEATHER IMPULSE TRACKS SOUTHEAST ACROSS THE CENTRAL PLAINS WEDNESDAY NIGHT. THIS WAVE COULD GENERATE ANOTHER ROUND OF NORTHWEST FLOW PRECIPITATION FOR WEDNESDAY NIGHT INTO THURSDAY MORNING...AS MODELS SHOW ISENTROPIC LIFT INCREASING WEDNESDAY NIGHT IN THE 310-315K LAYER. THE ACTIVE PATTERN WILL CONTINUE FOR THURSDAY NIGHT AS YET ANOTHER WAVE PROGGED BY THE MODELS TRACKS SOUTHEAST VIA NORTHWEST FLOW. EXTEND: FRI-MON LATEST MODEL TRENDS IN GFS ENSEMBLES/ECMWF MODEL SHOW PRONOUNCED UPPER TROUGH AXIS REMAINING ANCHORED OVER THE GREAT LAKES REGION...THUS KEEPING THE CENTRAL PLAINS IN A NORTHWEST FLOW REGIME ALOFT WITH HIGH CONFIDENCE OF TEMPERATURES AT OR BELOW CLIMATOLOGICAL JULY VALUES. A COLD FRONT LOOKS TO MOVE SOUTHWARD ACROSS THE AREA ON FRIDAY WITH COOLER TEMPERATURES TO FOLLOW FOR THE WEEKEND. BEST CHANCES FOR PRECIPITATION WILL BE ON FRIDAY/FRIDAY NIGHT WITH THE FRONTAL BOUNDARY. PRECIPITATION CHANCES LOOK LESS FAVORABLE FOR THE WEEKEND...BUT ANY WEAK IMPULSE DROPPING SOUTHEAST IN THE NORTHWEST FLOW REGIME(WHICH MODELS WOULD HAVE A DIFFICULT TIME PICKING UP THIS FAR OUT IN TIME) COULD BACK THE MID-LEVEL WINDS AND CREATE ENOUGH ISENTROPIC LIFT TO SPARK OFF SOME ACTIVITY. WE WILL HOLD ONTO SMALL PRECIPITATION CHANCES FOR SATURDAY BUT KEEP THINGS DRY FOR SUNDAY-MONDAY. JAKUB AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CONVECTIVE COMPLEX ACROSS ERN KS CONTINUES TO WANE AT THIS TIME ..BUT CONVECTION NORTHWEST OF KCNU HAS INTENSIFIED SOME. SO WILL KEEP A TEMPO GROUP FOR TSRA IN THIS TAF FOR THE AFTERNOON HOURS AS SOME MORE CONVECTION WILL DRIFT SOUTHEAST. THE REST OF THE TAF SITES WILL SEE VFR CONDITIONS FOR THE REST OF THE DAYLIGHT HOURS. AS SUNSET APPROACHES...FOCUS BEGINS TO SHIFT TO THE NORTH OR NW OF THE KRSL/KSLN TAF SITES. CONVECTION LOOKS TO REDEVELOP IN THIS AREA AND DIVE SOUTH TOWARDS CENTRAL KS AFTER 00Z/TUE. THIS CONVECTION LOOKS TO PROPAGATE SOUTH DURING THE 04-09Z/TUE TIME FRAME...BUT TIMING IS UNCERTAIN. WILL CERTAINLY GO WITH A TEMPO GROUP FOR TSRA IN KRSL/KSLN FOR NOW...BUT WILL GO WITH A VCTS IN KHUT/KICT FOR LATE THIS EVENING TO COVER THIS CHANCE...BUT NOT CERTAIN ENOUGH IN TIMING TO INCLUDE A TEMPO GROUP FOR KICT/KHUT JUST YET. WILL EVENTUALLY SEE CONVECTION DRIFT SOUTH AND EAST INTO THE KCNU TAF AFTER 06Z/TUE...SO WILL INCLUDE A VCTS IN THIS LOCATION LATE TONIGHT. MODEL SOUNDINGS HINT AT SOME MVFR CEILINGS POSSIBLY HANGING AROUND CENTRAL AND SOUTH CENTRAL KS TAF SITES EARLY ON TUE AFTER CONVECTION MOVES OUT. NOT ALOT OF CONFIDENCE IN THIS DEVELOPING...BUT WILL AT LEAST INCLUDE A SCATTERED CLOUD MENTION AROUND 2500 FEET FOR NOW. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 83 63 87 / 70 20 10 10 HUTCHINSON 65 82 62 87 / 60 10 10 10 NEWTON 65 82 62 86 / 80 20 10 10 ELDORADO 66 81 60 86 / 90 30 10 10 WINFIELD-KWLD 68 83 63 88 / 70 20 10 10 RUSSELL 64 83 60 88 / 60 10 10 10 GREAT BEND 64 83 61 88 / 60 10 10 10 SALINA 64 82 61 87 / 80 10 0 10 MCPHERSON 65 82 61 87 / 70 20 10 10 COFFEYVILLE 68 82 62 87 / 90 60 10 10 CHANUTE 67 81 61 85 / 90 60 10 10 IOLA 66 81 60 85 / 90 60 10 10 PARSONS-KPPF 67 81 62 86 / 90 60 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 20, 4:13 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 413 PM CDT MON JUL 20 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 413 PM CDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP OVER NEBRASKA AND SPREAD SOUTHWARD TOWARDS CENTRAL KANSAS THIS EVENING...AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVERNIGHT...AND COULD MERGE INTO LARGE COMPLEX OF STORMS WHICH WOULD THEN MOVE SOUTHEAST ACROSS KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH THE LATE EVENING HOURS...HOWEVER DURING THE OVERNIGHT HOURS DAMAGING WINDS AND HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BECOME THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THE EARLY MORNING HOURS ON TUESDAY...MAINLY ACROSS SOUTHERN KANSAS. ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE FOR WEDNESDAY NIGHT THROUGH SATURDAY ACROSS THE REGION...AS UPPER LEVEL WEATHER DISTURBANCES SLIDE SOUTHEASTWARD ACROSS THE CENTRAL PLAINS. STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE FOR FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE BE NEEDED ACROSS CENTRAL AND SOUTHERN KANSAS TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
In the hours before
Local storm report, Jul 20, 6:51 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
651 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 5 NW GALATIA 38.69N 99.02W
07/20/2009 M1.75 INCH RUSSELL KS AMATEUR RADIO
REPORTED BY STORM CHASER
&&
HARDINGLocal storm report, Jul 20, 7:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TORNADO 2 E RAGO 37.45N 98.04W
07/20/2009 KINGMAN KS LAW ENFORCEMENT
A ROPE TORNADO TOUCHED DOWN JUST EAST OF RAGO. UNSURE IF
IT IS STILL ON THE GROUND.
&&
ADKLocal storm report, Jul 20, 7:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL WILSON 38.83N 98.47W
07/20/2009 M1.00 INCH ELLSWORTH KS EMERGENCY MNGR
DIME TO QUARTER HAIL BETWEEN DORRANCE AND WILSON....SOUTH
OF I-70
&&
HARDINGLocal storm report, Jul 20, 7:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL WILSON 38.83N 98.47W
07/20/2009 M1.00 INCH ELLSWORTH KS EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL COVERING GROUND
&&
HARDINGLocal storm report, Jul 20, 7:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 3 NE WILSON 38.86N 98.43W
07/20/2009 M1.75 INCH ELLSWORTH KS PUBLIC
HAIL ALMOST COVERING GROUND
&&
HARDINGLocal storm report, Jul 20, 7:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL COTTONWOOD FALLS 38.37N 96.54W
07/20/2009 M0.88 INCH CHASE KS PUBLIC
ALSO FALLING WITH TORRENTIAL RAIN
&&
HARDINGThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:07 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 53 min |
| Jul 20, 7:11 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 64 min |
| Jul 20, 7:13 PM CDT | Tornado Warning | ICT | Kingman | 32 min |
| Jul 20, 7:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 19 min |
| Jul 20, 7:46 PM CDT | Tornado Warning | ICT | Harper, Kingman | 44 min |
| Jul 20, 7:58 PM CDT | Tornado Warning | ICT | Barton | 32 min |
| Jul 20, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 63 min |
| Jul 20, 8:29 PM CDT | Tornado Warning | ICT | Barton | 16 min |
| Jul 20, 8:38 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 37 min |
| Jul 20, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 41 min |
| Jul 20, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 67 min |
| Jul 20, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 45 min |
| Jul 20, 9:36 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 9 hr |
| Jul 20, 9:40 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 50 min |
| Jul 20, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 43 min |
| Jul 20, 10:11 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 64 min |
| Jul 20, 10:22 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 38 min |
| Jul 20, 10:34 PM CDT | Areal Flood Warning | ICT | Saline | 2 hr |
| Jul 20, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 37 min |
| Jul 20, 10:44 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 41 min |
| Jul 20, 11:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 63 min |
| Jul 20, 11:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 56 min |
| Jul 20, 11:54 PM CDT | Areal Flood Warning | ICT | Sedgwick | 116 min |
| Jul 20, 11:54 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 66 min |
| Jul 21, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 55 min |
| Jul 21, 12:06 AM CDT | Areal Flood Warning | ICT | Butler, Elk, Greenwood, Woodson | 8 hr |
| Jul 21, 12:09 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 66 min |
| Jul 21, 12:24 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 66 min |
| Jul 21, 12:30 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Sumner | 60 min |
| Jul 21, 12:48 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Greenwood, Wilson | 57 min |
| Jul 21, 12:55 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 65 min |
| Jul 21, 1:13 AM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Sumner | 6 hr |
| Jul 21, 2:11 AM CDT | River Flood Warning | ICT | Chase | 7 hr |
| Jul 21, 2:11 AM CDT | River Flood Warning | ICT | Chase, Lyon | 13 hr |
| Jul 21, 2:17 AM CDT | Flash Flood Warning | ICT | Chautauqua | 6 hr |
| Jul 21, 3:41 AM CDT | Areal Flood Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson | 9 hr |
| Jul 21, 4:19 AM CDT | Flash Flood Warning | ICT | Allen, Elk, Greenwood, Labette, Montgomery, Neosho and 2 more | 5 hr |
| Jul 21, 8:08 AM CDT | Areal Flood Warning | ICT | Chautauqua | 3 hr |
| Jul 21, 9:28 AM CDT | Areal Flood Warning | ICT | Labette, Wilson | 9 hr |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.